Results 1 to 5 of 5
Like Tree1Likes
  • 1 Post By DravenDomnq
Xanax (Alprazolam) Questions
  1. #1
    Vgxhc is offline New Member
    Join Date
    Apr 2018
    Posts
    1

    Default Xanax (Alprazolam) Questions

    First, I do not like taking medication, even OTC’s like Tylenol. In July my PCP prescribed me 30 .5mg Xanax, instructions were to take half daily as needed for anxiety and panic attacks. My hatred of medicine (irrational fear of of side effects / adverse reactions) caused me to not even take any until late October. I was going out of the country for my wedding and was sure I’d need them, so I took one at home to see how I’d respond. Rather than take half of a .5mg, I was cutting them into fourths, or .125mg.

    This has honestly allowed me to begin living my life again, .125mg at a time. Aside from the couple days out of country, I have never taken more than 1 dose in a day and never take them unless I feel uneasy. I never abused them and the only “high” I get is being to be myself without anxiety.

    I have 2 pills left, or 8 .125mg pieces with a doctors appointment this week. My initial reason for the appointment was to get a new prescription of Xanax. These have helped me so much and I am aware of the dangers of benzos, but now I am conflicted and nervous. I want them to help me but I do not want to continue to rely on them forever.

    At such a small dose, am I at risk of withdrawal symptoms if I were to quit taking them? It has averaged out to about .125mg every 2 days or so.

  2. #2
    1232 is offline Member
    Join Date
    Jan 2018
    Posts
    129

    Default

    You might have a little withdrawal. Maybe slight temperature regulation issue, sleep disturbance briefly, but I doubt anything too severe at that dose. I took .25 at night pretty consistently all last summer, and had maybe 2 days of a little sweat at night. No biggie.

    Only you, and maybe your doc as I wouldn't know the severity of your condition, can judge the risk/reward benefit and how much control you can keep. Take care.

  3. #3
    DravenDomnq is offline Advanced Member
    Join Date
    Sep 2016
    Location
    Midwest
    Posts
    1,123

    Default

    Personally I wouldn't stop any Benzo cold turkey, even at a small dose like you've been taking. There can be some very serious side effects, and even though you've been on a very lose dose, it's been 5-6 months now that you've been taking them if I read your post correctly.

    If it were me, I'd see the doctor to get the next refill and then do a very slow taper off of them. Either trying to get the pieces cut even more, or if you google the Ashton Manual there is some great information on other ways to get your dosage reduced.

    Either way, keep posting and letting us know how you're doing!
    Lvg nghtmare likes this.

  4. #4
    extremetm is offline Junior Member
    Join Date
    Dec 2016
    Posts
    26

    Default

    I started Xanax much like you did except I started on two 5mg per day and graduated to two 10mg per day. Never took more than that. Was on them for about 15 years. When I finally stopped almost 5 years ago, the withdrawals lasted about 6 months and the side effects (there were many) lasted for almost 3 years. Bar none, the worst 3 years of my life with rebound, despair, paranoia, depression, anxiety, dread, brain zaps, etc.

    Xanax for me was the worst drug I ever encountered. Some say it never leaves and does permanent damage to your brain. IMO, it should be outlawed by the FDA.
    Last edited by Anonymous; 04-18-2018 at 09:47 AM.

  5. #5
    1232 is offline Member
    Join Date
    Jan 2018
    Posts
    129

    Default

    Quote Originally Posted by DravenDomnq View Post
    Personally I wouldn't stop any Benzo cold turkey, even at a small dose like you've been taking. There can be some very serious side effects, and even though you've been on a very lose dose, it's been 5-6 months now that you've been taking them if I read your post correctly.

    If it were me, I'd see the doctor to get the next refill and then do a very slow taper off of them. Either trying to get the pieces cut even more, or if you google the Ashton Manual there is some great information on other ways to get your dosage reduced.

    Either way, keep posting and letting us know how you're doing!
    .125 mg every other day already seems like a taper. Getting a whole new script and protracting the length of time definitely seems counterproductive to me. Why put another bottle in her system when she's so low and only been on them 5 months at this point? JMO

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22